T O P I C R E V I E W
Member # 96064
posted 06-17-2012 03:24 PM
I have a question regarding the pill and spotting. I have been on my b/c for over a year now. I've never had any issues with spotting at all. I am with the same partner and we are comfortable and do not use a condom. I took my pill at the correct time on Tuesday at 730pm I got food poisoning that night and started throwing up at 4am. I was sick all day. But took my pill the on Wednesday, only it was 3 hours late. Thursday I took my pill at the proper time again, everything was fine. Friday my boyfriend entered me (sorry) briefly didn't finish or even come close. Both Friday and Saturday I took my pill at the correct time no issue. Today I have a bit of brown (assuming old blood) mixed with my discharge. I don't know why. Am I at a risk for pregnancy? Is this a sign of pregnancy? I've never had this before. I only have 7 active pills left in my pack. My dr.s office is closed today otherwise I would go in. Could someone let me know why this is happening? Should I be worried about pregnancy? Thank you [ 06-17-2012, 04:00 PM: Message edited by: jenna8978 ]
Member # 26516
posted 06-17-2012 04:03 PM
Spotting is actually a common side-effect of the pill, even if it's something that hasn't personally happened to you before. Pregnancy does not sound likely at all from what you describe. Unprotected genital contact poses a high STI risk however. Have you and your partner both been tested before? Hope this helps!
Member # 49582
posted 06-17-2012 04:06 PM
If you take the combined pill, it's fine to be within a 12 hour window of your usual time. It's not ideal, because it's easier to forget pills that way, but it won't lower your protection.
If you take minipills, it's fine to be 3 hours later or earlier than your usual time, but no later or earlier than 3 hours. The fact that you vomitted won't have compromised your protection, as your pill would have been digested long before you vomitted. You're right; brown blood is just older blood, and we can get spotting on the pill at any time - even if we've never experienced it before. Bleeding can also be caused by an STI. Are you and your partner fully up to date on your STI tests and both in the clear? Bleeding can also be caused by a tiny abrasion in or on your vulva, due to there not being enough lubricant from a bottle involved or going too fast before you're completely aroused. It could also be the very end of you last withdrawal bleed, or some trace amounts of blood from your last withdrawal bleed - or the very start of your new one coming early. What's most common with pregnancy is not bleeding, rather than bleeding or spotting.
Member # 96064
posted 06-17-2012 07:19 PM
I am always 100 % on time with my pill.
This was the first time I was late. I just don't get what would be causing this and I guess because of that I'm nervous. I feel better though hearing that it's most likely not pregnancy. I don't really see how it could be if my pill had already been absorbed. I am 100% up to date on my STI testing, we were both negative and haven't been with any one else in almost 2 years. Thanks!